MAUDE Adverse Event Report: CIONIC INC CIONIC NEURAL SLEEVE NS-100; EXTERNAL FUNCTIONAL NEUROMUSCULAR STIMULATOR

CIONIC INC CIONIC NEURAL SLEEVE NS-100; EXTERNAL FUNCTIONAL NEUROMUSCULAR STIMULATOR
Model Number NS-100
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fall (1848)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The resson why this report got sent late is because we initially mailed this report first by regular mail and the second time by registered maild and we received an email being asked to use esubmitter.This is your first electronic mdr submission and the report was delayed due to the signup process.
 
Event or Problem Description
This report was mailed on 04/01/2024.This report details the initial onboarding session for a customer who presented with bilateral lower extremity weakness.The initial setup was for the left leg per standard protocol to enable stimulation for one leg at a time.The customer self-selected the left leg for initial setup as she reported the left leg was weaker.The mobility specialist noted that the customer presented with left hip circumduction, knee valgus, and ankle inversion.The patient reported a history of falls with the most recent one occurring the week prior.When asked about pain, the patient reported generalized pain throughout her body rated at 6-7/10 consistent with her normal, daily pain levels.She did not report that pain impacted her walking.The customer was initially sitting in what appeared to be a power wheelchair for the setup of stimulation.All four muscle groups were enabled at the motor or sensory level per the following parameters: - shin stimulation to achieve proper dorsiflexion was set at intensity 50ma, 300 microseconds pulse width, and frequency 35hz - calf stimulation at intensity 35ma, 300 microseconds pulse width, and frequency 35hz - quad stimulation at intensity 50ma, 300 microseconds pulse width, and frequency 35hz - hamstring stimulation intensity 45ma, 300 microseconds pulse width, and frequency 35hz the customer tolerated the stimulation and did not report any discomfort.The customer then stood up using her bilateral platform walker.The customer's husband was present through the session and began filming the customer's gait from approximately 8 feet in front of the customer.The mobility specialist saw the customer take about 10 total steps through a room with an unobstructed path.At that time the customer's husband stated that he observed improvements in her gait including improved dorsiflexion.The customer took an additional 4 steps and then let go of her walker with her left hand.There was no indication as to the reason she removed her left hand.There was no indication as to the reason she removed her left hand from her walker, but it appeared to impact her balance and she landed on the ground on her left side.The customer then complained of left hip pain.The mobility specialist was able to observe the customer via video throughout this time.The session was then discontinued at the husband's request.He stated that he would contact the mobility specialist later with an update on the customer.The mobility team manager was promptly informed about the incident to ensure proper oversight and determine potential next steps.A complaint form was initiated, capturing the complaint number and essential details for easy reference.The mobility specialist sent a follow up email inquiring about the customer's well-being.The customer opted to cancel, management was notified, and an rma (return merchandise authorization) was created to facilitate the customer's return process.To assist the customer, we emailed them a return label to expedite the engineering analysis.The unit has not been returned to cionic.The original product was returned to us on april 12, 2024 at 10:17am.We concluded our report on 5/16/2024.Report conclusion: the unit and its components passed all inspections and tests, performing as intended.All reports, logs, and pictures are saved under revision control.The unit and components are tagged and stored for future use (if needed).If further information becomes available, a supplemental report will be submitted.

Brand Name
CIONIC NEURAL SLEEVE NS-100
Common Device Name
EXTERNAL FUNCTIONAL NEUROMUSCULAR STIMULATOR
Manufacturer (Section D)
CIONIC INC
1500 green hills road
suite 109
scotts valley CA 95066
Manufacturer Contact
mihai ionescu
1500 green hills road
suite 109
scotts valley, CA 95066
8318244051
MDR Report Key19601258
Report Number3019892999-2024-00001
Device Sequence Number15474913
Product Code GZI
UDI-Device IdentifierG345NS1000
UDI-Public+G345NS1000/$$7120123
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221823
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberNS-100
Device Catalogue NumberCIONIC NS-100
Device Lot Number120123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BILATERAL PLATFORM WALKER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite